Is this normal - spotting and stomach cramps from starting birth control pills?
Medically reviewed by Drugs.com. Last updated on April 7, 2021.
I have been taking the birth control Sprintec for about two months now. The first two weeks I was completely fine, no side effects at all. Then I started light spotting and it has only grown worse from there. I have bled everyday and now it is like my regular period. I also get terrible cramps on and off throughout the day. Is this because I have never taken birth control before? Or should I call and ask to change BC?
You can get irregular bleeding/cycles, spotting for the first three months when you start a new birth control pill. If the irregular cycles continue after three months then please see your doctor. Cramping is a common side effect.
Click on these links for more information:
Related Medical Questions
- Why are my nipples sore? 7 possible causes
- Do antibiotics affect the morning after pill?
- What are the side effects of IUDs?
- Can antibiotics delay or make your period late?
- When do I start taking Diane pills for birth control?
- Can Kyleena cause weight gain?
- After having a Kyleena insertion, how long do I have to wait to have intercourse?
- When will I get my first period after inserting the Implanon implant?
- Can Kyleena cause acne?
- Mirena, Kyleena, Skyla & Liletta - What's the difference?
- Why are the Trinessa birth control pills colored differently for different weeks? When do I start?
- How long after having a Depo Provera shot can you have unprotected sex?
- Twirla vs Xulane: How do they compare?
- Is it okay to take Vyvanse while on birth control?
- Microgestin Fe 1/20 - Breakthrough bleeding or period, with cramps, while taking active Microgestin?
- Sprintec Information for Consumers
- Sprintec Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sprintec (detailed)